My doctor prescribed Celexa for my severe anxiety and depression. I feel like I'm going crazy and the physical symtoms due to the anxiety are really bad! I am currently taking Nortriptyline 50mg and clonazapam 0.5 mg 3 times a day. It seems that for some reason they have quit working or are no longer effective. I want to try the Celexa but I'm afraid to because of side affects and the possibility that it will make my anxiety worse. Can anyone help me?
For some people, the anxiety when first starting a SSRI like Celexa increases then subsides. It takes upwards of a month to reach max effectiveness. Be patient and if no benefits in a month try something else. It is a bit of trial and error, but worth the ordeal if your doctor thinks its necessary.
I take 40mgs of Celexa daily, and I tried it at night, but then my anxiety was bad during the day when I needed it, so I now take one 20mg. in the morning and 1 20mg in the afternoon. Sometimes depending on my anxiety I'll take them both at once either in the AM or afternoon. I think you should take it when you feel it is right for you. As others have said though, make sure to give it time to get into your system (3-4 weeks) to really see how it works for you. Also, it might make your anxiety a bit worse in the very beginning, but that will soon wear off, I never had that, but I'd tried so many meds, I was glad to try Celexa after my sister said it works great for her! Sometimes when a close blood relative is taking something with success in the case of mental health meds, it has a good chance of working on the other blood relative, my doctor said. I've had no side effects from it, but I don't read the side effects because then my brain makes me believe I have them all, and my anxiety gets even worse. Best of luck to you and please we are always here to help give you different options or ideas, or just to talk!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 6 Aug 2011 • 3 answers
Posted 16 Jan 2014 • 3 answers
Posted 3 Jul 2014 • 3 answers
Posted 20 Nov 2014 • 2 answers
Posted 13 Jan 2015 • 1 answer